MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES CFB03, 5X100 KII SH BLD ADVFIX, 6/BX; GCJ

APPLIED MEDICAL RESOURCES CFB03, 5X100 KII SH BLD ADVFIX, 6/BX; GCJ
Model Number CFB03
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/12/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Ra has received the incident device and the product has been assigned to engineering for evaluation.A follow-up report will be sent upon completion of the investigation.In accordance to 21 cfr 803.56, if we obtain additional information, which was not known or was not available when the initial report was submitted, then the supplemental report will be submitted to the fda.There is no report of serious injury or death associated with this event.
 
Event or Problem Description
English translation done by ra-qa (b)(6) - "after placing the trocar they had a look with the camera and the gynecologist noticed a piece of plastic hanging under the balloon.It detached quickly and the trocar remained intact.The material was the same as the balloon.Piece if plastic was saved in a little pot.However the trocar was thrown away after the procedure.Little pot with plastic is at the pharmacy to be picked up." patient status - n/a.Type of intervention - n/a.
 
Additional Manufacturer Narrative
Investigation summary: the event product was not returned to applied medical for evaluation, only the plastic fragment was received.Engineering requested additional information about the event device from the customer, and the customer noted that the unit could be used as normal with the balloon inflated.A review of the manufacturing records indicates this lot passed all manufacturing and quality inspections.A microscopic visual inspection and spectrometer test was conducted on the plastic fragment, and results show that the fragment is similar in chemical structure but not physical attributes to the material of the balloon.During the manufacturing process, all balloons on trocars are 100% visually inspected and leak tested prior to packaging.Since the balloon could be inflated as normal, it is unlikely that this fragment was from the event product.The root cause of the event could possibly be a scrap piece of balloon material that adhered to the device or could potentially be from an independent material/device used within the operating room.Although the root cause could not be determined, applied medical will continue to monitor its vigilance system for trends and take appropriate actions, as necessary, to ensure the performance and safety of its products.In accordance with 21 cfr 803.56, if additional information is obtained which was not known or was not available when this report was submitted, then a supplemental report will be submitted to the fda.
 
Event or Problem Description
Additional information received via email from sales representative on november 21, 2016: the trocar could be used as normal when the customer stated that the trocar is intact.It was possible to inflate the balloon.The piece of plastic could be removed easily from the balloon once it was inflated.

Brand Name
CFB03, 5X100 KII SH BLD ADVFIX, 6/BX
Common Device Name
GCJ
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key6089459
Report Number2027111-2016-00767
Device Sequence Number16483828
Product Code GCJ
UDI-Device Identifier00607915117627
UDI-Public(01)00607915117627(17)181109(30)01(10)1258154
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K083638
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/05/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date11/09/2018
Device Model NumberCFB03
Device Catalogue Number101221401
Device Lot Number1258154
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/28/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/12/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/09/2016
Supplement Report FDA Received Date01/05/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1